Question 1 A patient asks the nurse practitioner about food sources such as soybeans and soy products. The nurse practitioner understands that these foods are considered
Question 2 A 12-year-old boy is being discharged from the hospital after major surgery. The boy will be taking two medications at home for an extended period. The nurse who is discharging the patient should provide medication teaching specifically to
A) the mother regarding why the boy needs to take the medications.
B) both the boy and his mother regarding all medication issued.
C) the boy by telling him not to worry about the medications and to take them as directed
D) The mother and be sure to reinforce the need to force the medications, if her sondoes not want to take them
Question 3 A 15-year-old boy who has been taking dextroamphetamine for the treatment of ADHD has been experiencing a depressed mood and a sense of hopelessness. He confides in the school nurse that he has begun taking his stepfather’s antidepressant to improve his mood. After immediately phoning the boy’s stepfather, the nurse learns that the drug in question is phenelzine (Nardil), a monoamine oxidase inhibitor (MAOI). The nurse should recognize that this combination of drugs creates a serious risk of what health problem?
A) Cardiac dysrhythmia
B) Hypertensive crisis
Question 4 A child is admitted to the burn unit with second and third degree burns on both arms and part of his or her face. When administering topical medications to the burned areas, the nurse should
A) cool the medication prior to administration.
B) use sterile technique when applying the medication.
C) allow the child to apply the medication if possible.
D) use clean technique only when applying the medication.
Question 5 A patient is being seen in the emergency department for a sprained ankle and is given a drug to relieve pain. When a second dose of the pain medication is given, the patient develops redness of the skin, itching, and swelling at the site of injection of the drug. The most likely cause of this response is
A) a hepatotoxic response.
B) an idiosyncratic response.
C) a paradoxical response.
D) an allergic response.
Question 6 A 5-year-old boy needs an IM injection. The least painful and most effective injection site would be the
A) deltoid muscle.
B) rectus femoris muscle.
C) ventrogluteal muscle.
D) dorsogluteal muscle.
Question 7 A patient reports to a clinic with complaints of breast tenderness, a right lumpy breast, and no breast discharge. The breast tenderness occurs primarily during her menstrual cycle. The nurse practitioner probably suspects
A) breast cancer
C) pain in the heart
D) cancerous breast tenderness
Question 8 A 29-year-old woman who is morbidly obese has recently begun a comprehensive, medically-supervised program of weight reduction. Prior to adding dextroamphetamine (Dexedrine) to her regimen, the patient should be questioned about her intake of
B) trans fat.
D) grapefruit juice.
Question 9 A nurse is caring for a 10-year-old boy who complains of chronic headaches. His mother reports that she gives him Tylenol at least three times a day. Which of the following will the nurse work with the physician to evaluate?
A) Renal function
B) Hepatic function
C) Respiratory function
D) Cardiac function
Question 10 A 21-year-old female has a history of irregular menses. She recently became sexually active, and would like to begin taking oral contraceptives (OCs). The nurse practitioner recognizes that most likely this patient would benefit from taking which category of OCs.
B) Triphasic OC
C) Ortho Tri-Cyclen
D) Biphasic OC